MAUDE Adverse Event Report: ARTHREX, INC. 2.5 X 30MM PIP DART, PEEK, 10 DEGREE; SMOOTH FIXATION PIN

ARTHREX, INC. 2.5 X 30MM PIP DART, PEEK, 10 DEGREE; SMOOTH FIXATION PIN
Model Number 2.5 X 30MM PIP DART, PEEK, 10 DEGREE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 09/09/2024, it was reported by a sales representative via phone that (2) ar-4154ps-3010 pip darts broke.This occurred during a hammertoes procedure on (b)(6) 2024 each time the joint was prepped and attempted to insert the anchor it broke off, this occurred with both devices.All fragments were retrieved from the patient.The patient had a decent bone quality, that was prepped using the drill in the kit.The case proceeded using different screws.The case took longer, but the representative was unsure if additional anesthesia was administered.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
2.5 X 30MM PIP DART, PEEK, 10 DEGREE
Common Device Name
SMOOTH FIXATION PIN
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20246429
Report Number1220246-2024-07704
Device Sequence Number7365606
Product Code HTY
UDI-Device Identifier00888867242401
UDI-Public00888867242401
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141577
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.5 X 30MM PIP DART, PEEK, 10 DEGREE
Device Catalogue NumberAR-4154PS-3010
Device Lot Number15059022
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown